Alert archive / Colorado / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jun 27, 2007, 3:19 PM MDT for Douglas County, Colorado. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 27, 2007, 3:19 PM MDT (21:19 UTC)
- Expired
- Jun 27, 2007, 5:15 PM MDT
- In force
- 116 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Whole counties
County Douglas County, CO
The radar
The Denver radar (KFTG), 61 km from the middle of the area, began a volume at 21:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.3 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -272 J/kg
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 272122 FFWBOU COC035-272315- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 319 PM MDT WED JUN 27 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN DOUGLAS COUNTY IN NORTHEAST COLORADO * UNTIL 515 PM MDT * AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM 5 MILES SOUTHEAST OF WESTCREEK...OR ABOUT 23 MILES NORTHWEST OF COLORADO SPRINGS. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK AND DECKERS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE TROUT CREEK...TRAIL CREEK...WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. LAT...LON 3920 10506 3927 10523 3913 10526 3913 10506 $$
2 follow-up statements
000 WGUS75 KBOU 272219 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 413 PM MDT WED JUN 27 2007 COC035-272315- DOUGLAS CO- 413 PM MDT WED JUN 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 PM MDT FOR SOUTHWESTERN DOUGLAS COUNTY... AT 413 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM A THUNDERSTORM OVER NORTHERN TELLER COUNTY...OR ABOUT 25 MILES NORTHWEST OF COLORADO SPRINGS. THE STORMS ARE MOVING SOUTHEAST AT 5 TO 10 MPH. ALTHOUGH NO STORMS ARE OCCURRING OVER DOUGLAS COUNTY...THE STORMS ARE UPSTREAM FROM WESTCREEK AND OTHER FLOOD PRONE AREAS OF THE HAYMAN BURN AREA. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTCREEK AND DECKERS. HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS...STREAMS... AND DITCHES IN THE HAYMAN FIRE BURN AREA. SOME DRAINAGE BASINS AFFECTED BY EXCESSIVE RUNOFF INCLUDE ..TRAIL CREEK...TURKEY CREEK... WEST CREEK...AND OTHER TRIBUTARIES OF THE SOUTH PLATTE RIVER. ROCK SLIDES OR MUD FLOWS CAN ALSO BE EXPECTED ACROSS RURAL ROADS. IT IS IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS... OR CREEKS...WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. LAT...LON 3920 10506 3927 10523 3913 10526 3913 10506 $$
000 WGUS75 KBOU 272235 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 435 PM MDT WED JUN 27 2007 COC035-272245- DOUGLAS CO- 435 PM MDT WED JUN 27 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN DOUGLAS COUNTY... THE STORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 3920 10506 3927 10523 3913 10526 3913 10506 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jun 27, 3:18 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 27, 3:18 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 318 PM MDT WED JUN 27 2007 .SHORT TERM...CONVECTION BEGAN NICELY OVER MOUNTAINS AND FOOTHILLS...BUT HAVING MUCH DIFFICULTY SUSTAINING THEMSELVES ALONG URBAN CORRIDOR. STILL A FAIRLY DECENT INVERSION BETWEEN 700 MB AND 600 MB...AS NOTED BY LATEST ACARS SOUNDINGS. LATEST FORECAST SOUNDINGS STILL KEEP AN INVERSION AROUND 700 MB THROUGH THIS EVENING. SO DESPITE ADEQUATE MOISTURE AND LOW LEVEL SOUTHEAST FLOW PROVIDING UPSLOPE...IT IS LOOKING MORE DIFFICULT FOR STORMS ALONG URBAN CORRIDOR...NOT TO MENTION POINTS EAST. HOWEVER...IF CAP DOES BREAK...THERE IS SUFFICIENT ENERGY TO HARNESS AS NOTED BY THE FORECAST CAPE OF AROUND 2000 J/KG. THERE IS A WEAK UPPER LEVEL DISTURBANCE MOVING ACROSS NORTHWEST WHICH COULD PROVIDE SOME LIFT AND HELP SUSTAIN STORMS ON THE PLAINS. COULD ALSO SEE A FEW BOUNDARIES WHICH MAY ALSO HELP CONVECTION. STILL A BUNCH OF UNCERTAINTIES THIS EVENING. WILL RELUCTANTY HOLD ONTO THE SCATTERED POPS FOR THE URBAN CORRIDOR FOR THIS EVENING. WILL LOWER THE POPS FURTHER EAST. FOR THE REST OF AREA...CURRENT POPS LOOK REASONABLE. STORMS THAT DEVELOP WILL BE SLOW MOVING AND WITH GPS MEASURED PRECIPITABLE WATER VALUES INCHING TOWARD AN INCH...SOME HEAVY RAIN POSSIBLE WHICH COULD CAUSE LOCALIZED FLOODING. COULD ALSO SEE SOME HAIL IN THE STRONGER STORMS. ALL STORMS SHOULD END BY MIDNIGHT AS WAVE MOVES EAST OF REGION. BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE QUITE A BIT OF MOISTURE ACROSS EASTERN PLAINS. COULD SEE A RETURN OF STRATUS ALONG WITH SOME FOG. ON THURSDAY...DRIER AIR EXPECTED TO MOVE ACROSS REGION AS HIGH PRESSURE CONTINUES TO BUILD OVER COLORADO. AT THE SURFACE...LOW LEVEL SOUTHEAST FLOW WILL CONTINUE ACROSS PLAINS WITH POTENTIAL FOR THE DEVELOPMENT OF A DENVER CYCLONE. DESPITE DRYING...SHOULD BE ENOUGH MOISTURE FOR SOME AFTERNOON CONVECTION...SPECIFICALLY ALONG FOOTHILLS WHERE UPSLOPE FLOW PREVAILS. CURRENT POPS LOOKING ON TRACK...BUT WILL UP POPS TO SCATTERED ACROSS PARK COUNTY. FORECAST SOUNDINGS SHOW CAPES AROUND 2000 J/KG DURING THE AFTERNOON WITH A BIT OF CIN. COULD SEE SOME HAIL WITH THE STRONGER STORMS. THOUGH PRECIPITABLE WATER VALUES PROGGED TO BE AROUND SEVEN TENTHS OF AN INCH...HEAVY RAIN POSSIBLE AS THE WINDS ALOFT WILL BE LIGHT. .LONG TERM...DRYING TREND BEGINS ON FRIDAY THOUGH DECENT SOUTH WINDS ON THE PLAINS WILL MAINTAIN LOW LEVEL MOISTURE. ENOUGH WARMING TO STILL BE MARGINAL FOR THUNDERSTORMS...SAME STORY AS THURSDAY BUT DRIER SO THREAT OF SEVERE STORMS OR HEAVY RAIN SHOULD BE LOWER. ONCE AGAIN SLOW STORM MOTION MEANS WHAT STARTS OVER THE MOUNTAINS SHOULD STAY THERE. DROPPED POPS EAST OF BRUSH AND LIMON FOR THIS REASON. AFTER FRIDAY THE RIDGE AXIS MOVES OVER COLORADO. LITTLE QUESTION ABOUT THE WEEKEND...JUST HOT AND DRY WITH READINGS AROUND 100 COMMON BY SUNDAY. LATEST COUPLE GFS RUNS SHOWED A WEAK WAVE COMING OVER THE RIDGE WITH THE AXIS SHIFTING WESTWARD BEHIND THE WAVE EARLY NEXT WEEK. THIS BRINGS SOME COOLING...UP TO 10 DEGREES ON THE PLAINS...IN THE 12Z GFS. ECMWF REMAINS STEADY WITH A WEAKER VERSION OF THIS FEATURE HAVING LITTLE IMPACT...KEEPING IT JUST AS WARM INTO MIDWEEK. ONE OTHER POSSIBLE CHANGE...EVEN WITH THE HIGH OVERHEAD...IS SOME WESTWARD CREEP OF LOW LEVEL MOISTURE FROM THE PLAINS. THIS COULD MIX OUT EACH DAY WITH LITTLE IMPACT...OR EVENTUALLY LEAD TO MORE CLOUD COVER AND EVEN ISOLATED THUNDERSTORM ACTIVITY. NO SIGN AT ALL OF ANY MOISTURE RETURN ON THE WEST SIDE OF THE RIDGE. EVEN THE COOLER SOLUTIONS ARE STILL HOT AND DRY...SO WILL JUST HEDGE THE TEMPERATURE DOWN A COUPLE OF DEGREES BY WEDNESDAY WITH ISOLATED POPS. CLASSIC FOURTH OF JULY WEATHER. FIRE DANGER WILL SKYROCKET OVER THE NEXT WEEK BUT FORTUNATELY WINDS LOOK TO STAY ON THE LIGHT SIDE. && .AVIATION...COULD STILL SEE A FEW STORMS AT DIA THROUGH 04Z THIS EVENING...WITH HEAVY RAIN THE MAIN THREAT. CANNOT RULE OUT THE POSSIBILITY OF SMALL HAIL IF THE STORMS INTENSIFY. BETWEEN 06Z AND 15Z...COULD SEE A BRIEF PERIOD OF MVFR CEILINGS...THOUGHT BULK OF STRATUS WILL REMAIN WELL EAST. SOME STORMS POSSIBLE AFTER 18Z BUT SHOULD REMAIN ALONG THE FOOTHILLS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && LESZCYNSKI/GIMMESTAD
Hazardous weather outlook, Jun 27, 10:40 AM MDT, 4 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1040 AM MDT WED JUN 27 2007 COZ030>051-281200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1040 AM MDT WED JUN 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS THIS AFTERNOON...THEN SPREAD ACROSS THE URBAN CORRIDOR DURING THE AFTERNOON. FURTHER EAST...THE STORMS WILL HAVE A HARD TIME SUSTAINING THEMSELVES AS AN INVERSION WILL REMAIN IN PLACE. THE STORMS WILL BE SLOW MOVING...SO THE MAIN THREAT WILL BE HEAVY RAIN WHICH COULD CAUSE LOCALIZED FLOODING. A FEW STORMS COULD REACH SEVERE LIMITS...PRODUCING HAIL UP TO AN INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ON THURSDAY AND FRIDAY THERE WILL BE ENOUGH MOISTURE AND INSTABILITY OVER THE EASTERN PLAINS AND FOOTHILLS FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS TO DEVELOP. FOR SATURDAY THROUGH MONDAY...A STRONG UPPER LEVEL RIDGE WILL MOVE OVER THE AREA BRINGING HOT TEMPERATURES WITH ONLY A VERY SMALL CHANCE OF THUNDERSTORMS. THE FIRE DANGER WILL INCREASE SIGNIFICANTLY OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. LESZCYNSKI/GIMMESTAD
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 9:00 PM MDT | Severe Thunderstorm Warning | BOU | Lincoln | 60 min |
Nearby
Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.